Mestinon

Mestinon is a popular drug for Myasthenia Gravis. It helps with the muscle weakness and fatigue that is a common complaint in people suffering from MG.

There seems to be strong evidence that this medication can help patients with dysautonomia. Many of the symptoms from each disorder overlap, and, from what I’ve discovered perusing the net, MG is often misdiagnosed as dysautonomia.

So why has my neurologist decided to give this medicine a go?

First, let me stress I don’t endorse any specific medications. What follows (this also applies to future content on this topic) is an account of my reaction to the medication.

With that said, one symptom has plagued me since I was 15 – dysphagia (problems swallowing). It was never something that bothered me to the extent that I would bring it up to a doctor, though. It was merely a nuisance. Lately, though, it’s been a nightmare. Daily struggles eating with random moments where I can’t swallow anything!

While searching the DINET.org forum, a site and forum for those who have dysautonomia, I ran across Mestinon. So many people on there were having positive experiences. They had hope.

As I considered giving it a try, or asking my neuro to let me try it, I read more. I discovered that this drug can help with slow GI motility, as well. I’ve had these issues since birth! To be free of laxatives and “fat pants” because of constipation days, bloating, pain… wow, I’ll try it.

Then I discovered it can help with what I call “dysautonomia chest” – this feeling of breathlessness. Lately, just like the dysphagia, dyspnea has been a troubling dysautonomia symptom to be plagued with. Daily bouts, lasting hours at a time. Being  out of breath is exhausting.

So I started with many hopes…

I took 30 mg. and went into a panic attack type mode! I’m not sure if this was the meds or my fear of new medicine, stemming from my sensitivities! My husband thinks I got out of a hot shower and stepped into cold. This trigged something.

Regardless, I 24 hours off. I tried it today, but with the dose halved.

It wasn’t as bad. Didn’t get panicky, but I did get shaky about 30 minutes into it.

It helps with the swallowing, and at the 30 dose, it helped with the breathing. At the 15 dosage it seems to make my breathing a little more shallow – but I’m not sure. My legs cramped, as well.

It’s out of system, and I’m due for another pill, but I’m not sure if I want to take it.

My swallowing is bad. But I feel human.

I’m not sure if these side effects will get better or go away with treatment… I’m not familiar with this medication.

It also seems I’m getting a cold with an ear ache. I’m not sure if this is the medication. Or, I’m really sick. And if so, is that causing more side effects from the medication!

 

Advertisements

One response to “Mestinon

  1. Nice Post, Thanks for that awesome posting.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s